Alert archive / Maine / Storm Warnings in 2012

Storm Warning 1, NWS Gray, ME

January 14, 2012

NWS Gray, ME issued this storm warning at Jan 14, 2012, 12:19 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2012, 12:19 AM EST (05:19 UTC)
Expired
Jan 14, 2012, 6:21 AM EST
In force
6 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WHUS71 KGYX 140519
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1219 AM EST SAT JAN 14 2012

ANZ150-152-141200-
/O.UPG.KGYX.GL.W.0002.000000T0000Z-120114T1200Z/
/O.NEW.KGYX.SR.W.0001.120114T0519Z-120114T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
1219 AM EST SAT JAN 14 2012

...STORM WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING...
WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. THE GALE WARNING
IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...WEST WINDS 30 TO 40 KT WITH GUSTS UP TO 55 
  KT. SEAS 10 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OR FREQUENT GUSTS OF 48 TO 63 KNOTS ARE
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ151-153-154-141200-
/O.CON.KGYX.GL.W.0002.000000T0000Z-120114T1200Z/
PENOBSCOT BAY-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1219 AM EST SAT JAN 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 40 KT WITH A FEW GUSTS
  UP TO 50 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
1 follow-up statement
022 
WHUS71 KGYX 141121
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
621 AM EST SAT JAN 14 2012

...MARINE STORM WARNING LOWERED TO A GALE WARNING FOR THE OPEN
WATERS EAST OF PORT CLYDE AND GALE WARNING LOWERED TO A SMALL
CRAFT ADVISORY FOR THE BAYS AND FOR THE OPEN WATERS FROM PORT
CLYDE TO CAPE ELIZABETH...

.WINDS HAVE DROPPED OFF EARLY THIS MORNING BUT WILL CONTINUE TO BE
QUITE GUSTY THROUGH THE DAY.

ANZ150-152-141600-
/O.CAN.KGYX.SR.W.0001.000000T0000Z-120114T1200Z/
/O.NEW.KGYX.GL.W.0003.120114T1121Z-120114T1600Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
621 AM EST SAT JAN 14 2012

...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE STORM
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT AND SEAS 7 TO 12 FEET THROUGH 11 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-154-142200-
/O.CAN.KGYX.GL.W.0002.000000T0000Z-120114T1200Z/
/O.NEW.KGYX.SC.Y.0005.120114T1121Z-120114T2200Z/
PENOBSCOT BAY-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
621 AM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT WITH A FEW GUSTS
  UP TO 35 KT OUTSIDE THE BAYS.

* SEAS...3 TO 8 FEET...HIGHEST OUTSIDE THE BAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF
25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Jan 13, 8:55 PM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Jan 13, 8:55 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
855 PM EST FRI JAN 13 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH LATE TONIGHT OR EARLY SATURDAY.
ARCTIC HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION SATURDAY
NIGHT THROUGH MONDAY. A COLD FRONT WILL APPROACH FROM THE MIDWEST
MONDAY NIGHT AND TUESDAY THEN EXIT THE COAST EARLY WEDNESDAY. A
RIDGE OF HIGH PRESSURE FOLLOWS FOR WEDNESDAY. A WEAK CLIPPER
SYSTEM WILL CROSS THE AREA LATE NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
9PM UPDATE... HAVE EXTENDED THE WINTER WEATHER ADVISORY THROUGH 4
AM TO ACCOUNT FOR CONTINUED UPSLOPE SNOW AS WINDS IN THE MOUNTAINS
SHIFT TO NORTHWEST LATER TONIGHT. ALTHOUGH MUCH OF THE
ACCUMULATING SNOW WILL BE LIMITED TO THE MOUNTAINS... MAY SEE A
SNOW SHOWER OR TWO EAST OF THE MOUNTAINS AS MID LEVEL MOISTURE AND
LIFT ASSOCIATED WITH THE DEPARTING LOW ROTATE THROUGH.

7PM UPDATE... WILL CONTINUE WITH WINTER WEATHER ADVISORY FOR
NORTHERN AREAS WHERE TERRAIN ENHANCEMENTS MAY LEAD TO 3 TO 6
INCHES OF SNOW. FAVORED LOCATIONS ARE SOUTHWEST FACING SLOPES
TONIGHT... AND NORTHWEST FACING SLOPES BY TOMORROW MORNING. UPPER
LOW IS MOVING OVERHEAD... AND MAY EVEN SEE A FEW SNOW SHOWERS FALL
EAST OF THE MOUNTAINS... BUT THE MAJORITY OF THE LOW LEVEL
MOISTURE WILL BE RUNG OUT BY THE TERRAIN... LIMITING SNOW TO THE
MOUNTAINS. POP AND QPF GRIDS HAVE BEEN ADJUSTED SIGNIFICANTLY
BASED ON TERRAIN.

PREVIOUS DISCUSSION...
STRONG UPSLOPE SIGNALS ALREADY OCCURRING OVER WESTERN NEW ENGLAND
WITH THE PASSAGE OF THIS VERY ENERGETIC FRONT AND SYSTEM ALOFT.
SEVERAL REPORTS OF THUNDER CALLED INTO OUR OFFICE OVER THE LAST
HOUR FROM BANDS OF PCPN RACING ACROSS THE FORECAST AREA.

WILL ISSUE WINTER WEATHER ADVISORY FOR THE MOUNTAINS TONIGHT.
EXPECT A FEW HEAVIER SNOW SHOWERS ACROSS CENTRAL AND NORTHERN
AREAS WITH A COUPLE SQUALLS IN THE MOUNTAINS. ALSO EXPECT NEAR
WHITE- OUT CONDITIONS (IN THE MOUNTAINS) AT TIMES WITH WIND GUSTS
IN THE 30 TO 40 MPH RANGE ALL AREAS THROUGH THE EVENING
HOURS...BEFORE DIMINISHING. WITH A FEW DOWNED TREE LIMBS AND FRESH
ICE ON SOME OF THE TREES...THERE MAY BE A FEW SCATTERED POWER
OUTAGES. HAVE ISSUED SPS AND HWO STATEMENTS CONCERNING THIS
POSSIBILITY.

FOLLOWED COOLER MET NUMBERS FOR THIS PACKAGE. TEMPERATURES TO REMAIN
MILD ALONG THE STRONG FRONT THROUGH THE REST OF THIS LATE
AFTERNOON AND EARLY EVENING...BEFORE DROPPING QUICKLY IN GOOD COLD
AIR ADVECTION PATTERN.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
A FEW UPSLOPE SNOW SHOWERS WILL CONTINUE INTO SATURDAY WITH A NW
FLOW CONTINUING. CLOUDS WILL HOLD TOUGH IN THE MOUNTAINS...WITH
MORE SUNSHINE TOWARDS THE COASTAL PLAIN IN A DOWNSLOPE FLOW.

WILL CONTINUE BELOW MOS NUMBERS ON TEMPS AS HAS BEEN THE CASE THE
LAST FEW DAYS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AN UPPER TROUGH AND BELOW NORMAL TEMPERATURES WILL PREVAIL ACROSS
THE NORTHEAST FOR MUCH OF THE PERIOD. A BRIEF RESPITE TUESDAY...WITH
RIDGING AND A WEST-SOUTHWEST FLOW TO PROVIDE A ONE DAY WARM UP AND
ABOVE NORMAL TEMPERATURES. WE BEGIN THE PERIOD WITH ARCTIC HIGH
PRESSURE CONTINUING TO BUILD EAST ACROSS THE FORECAST AREA
SUNDAY THROUGH MONDAY WITH WELL BELOW NORMAL TEMPERATURES. HIGH
PRESSURE MOVES OFF THE COAST BY TUESDAY ALLOWING A RETURN
SOUTHWEST FLOW AT THE SURFACE AND ALOFT TO DEVELOP. A WEAK WAVE
WILL DEVELOP AND MOVE NORTHEAST ACROSS NEW ENGLAND WEDNESDAY AND
IN ITS WAKE A TRAILING COLD FRONT WILL MOVE ACROSS THE REGION
BRINGING A RETURN TO COLDER TEMPS ON A NORTHWEST FLOW. A WEAK
CLIPPER SYSTEM WILL CROSS THE REGION LATE THURSDAY INTO FRIDAY
POSSIBLY BRINGING SOME LIGHT SNOW TO THE REGION.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...
LOCALLY LIFR IN ANY SCATTERED HEAVIER SNOW SHOWERS
THROUGH THIS EVENING...WITH POSSIBLE SQUALLS UP NORTH. CONDITIONS
IMPROVING TO VFR OUTSIDE THE MOUNTAINS SATURDAY AND SATURDAY NIGHT.

LONG TERM...
MAINLY VFR CONDITIONS THRU MONDAY. CONDITIONS BECOMING MVFR TO IFR
TUESDAY INTO WEDNESDAY.

&&

.MARINE...
SHORT TERM...
STRONG GALES CONTINUING OVER THE COASTAL WATERS...WITH A FEW GUSTS
NEAR 50 KT ALONG THE OUTER WATERS THIS EVENING. WINDS SLOWLY
DECREASING SATURDAY AND SATURDAY NIGHT.

LONG TERM...
WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THRU THE
PERIOD.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 4 AM EST SATURDAY FOR MEZ007>009.
NH...WINTER WEATHER ADVISORY UNTIL 4 AM EST SATURDAY FOR NHZ001>003.
MARINE...GALE WARNING UNTIL 7 AM EST SATURDAY FOR ANZ150>154.

&&

SYNOPSIS...CEMPA
NEAR TERM...KIMBLE
SHORT TERM...CANNON
LONG TERM...MARINE
AVIATION...MARINE
MARINE...CANNON/MARINE
Hazardous weather outlook, Jan 13, 2:26 PM EST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
226 PM EST FRI JAN 13 2012

MEZ007>009-NHZ001>003-141930-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
226 PM EST FRI JAN 13 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ012>014-018>028-NHZ004>010-013-014-141930-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
226 PM EST FRI JAN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ150>154-141930-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
226 PM EST FRI JAN 13 2012

...GALE WARNING IN EFFECT UNTIL 7 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 6:21 AM ESTGale WarningGYX3 hr
Jan 14, 6:21 AM ESTSmall Craft AdvisoryGYX45 hr
Jan 14, 1:29 PM ESTWind Chill WarningGYXFranklin, Oxford, Somerset19 hr
Jan 14, 1:29 PM ESTWind Chill AdvisoryGYXFranklin, Oxford, Somerset19 hr

Nearby

Storm Warnings in Maine, 2012Every storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.